MAUDE Adverse Event Report: ANGIODYNAMICS, INC SOFT-VU SIZING ANGIOGRAPHIC CATHETER

ANGIODYNAMICS, INC SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Catalog Number H787107120065
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
As reported: dr.(b)(6) was in a gi bleed case.During the procedure, it was noted the sos 2 catheter tip dislodged/detached from the shaft of the catheter in the gastric artery.The device and fragment were removed and the procedure was completed with a new of the same device.They saved the sos tip that malfunctioned to return to the manufacturer for evaluation.There was no permanent harm or injury to the patient, and the patient was reported as stable post procedure.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was the catheter tip end, the remaining catheter tubing was not returned.Per the manufacturing engineer for this product, "the failure mode is consistent with tip embrittlement associated with a capa, which added heat/light stabilizers to the soft-tip material (closed in august of 2017).Processing of this catheter commenced prior to implementation of the soft tip material change." the customer's reported complaint description of "the catheter tip dislodged from the catheter "is confirmed.The root cause for the detached tip was the material used in the manufacturing of this device lot.A material change to address the robustness of the catheter tip was implemented on (b)(6) 2017.The catheter assemblies associated with packaging lot 5480648 were manufactured before the implementation of this material change.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number, contains a statement; "reshaping of catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat" a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key8893027
Report Number1319211-2019-00076
Device Sequence Number1505067
Product Code DQO
UDI-Device IdentifierH787107120065
UDI-PublicH787107120065
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue NumberH787107120065
Device Lot Number5070633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2019
Supplement Date Received by Manufacturer07/27/2019
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;